MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504304M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a mentor tissue expander 700cc was ruptured and leaking.The leaking issue was discovered before the surgery; therefor, there was no patient contact.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: it was reported that a mentor tissue expander 700cc was ruptured and leaking.The leaking issue was discovered before the surgery; therefor, there was no patient contact.The device was returned to mentor with white fluid inside.No foreign material was observed within the device or on the shell surface.Upon initial inspection the device appears intact.Leak testing was performed according with mentor procedures and it revealed four rents measuring approximately < 0.1 cm each one and all located on the anterior aspect.Microscopic examination of the edges of the rents revealed parallel striations.No other anomalies were discovered.The complaint was confirmed since a rupture was found in the device.Microscopic examination revealed parallel striations.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8032844
Report Number1645337-2018-06592
Device Sequence Number13768776
Product Code LCJ
UDI-Device Identifier00081317002406
UDI-Public00081317002406
Combination Product (Y/N)N
Initial Reporter CountryLO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Catalogue Number3504304M
Device Lot Number7566029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/08/2018
02/18/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/06/2018
02/25/2019
Patient Sequence Number1